Kodai Mathematical Journal

Hopf hypersurfaces of low type in non-flat complex space forms

Ivko Dimitrić

Full-text: Open access

Abstract

We classify Hopf hypersurfaces of non-flat complex space forms CPm(4) and CHm(-4), denoted jointly by CQm(4c), that are of 2-type in the sense of B. Y. Chen, via the embedding into a suitable (pseudo) Euclidean space of Hermitian matrices by projection operators. This complements and extends earlier classifications by Martinez and Ros (the minimal case) and Udagawa (the CMC case), who studied only hypersurfaces of CPm and assumed them to have constant mean curvature instead of being Hopf. Moreover, we rectify some claims in Udagawa's paper to give a complete classification of constant-mean-curvature-hypersurfaces of 2-type. We also derive a certain characterization of CMC Hopf hypersurfaces which are of 3-type and mass-symmetric in a naturally-defined hyperquadric containing the image of CQm(4c) via these embeddings. The classification of such hypersurfaces is done in CQ2(4c), under an additional assumption in the hyperbolic case that the mean curvature is not equal to ±2/3. In the process we show that every standard example of class B in CQm(4c) is mass-symmetric and we determine its Chen-type.

Article information

Source
Kodai Math. J., Volume 34, Number 2 (2011), 202-243.

Dates
First available in Project Euclid: 5 July 2011

Permanent link to this document
https://projecteuclid.org/euclid.kmj/1309829547

Digital Object Identifier
doi:10.2996/kmj/1309829547

Mathematical Reviews number (MathSciNet)
MR2811641

Zentralblatt MATH identifier
1242.53059

Citation

Dimitrić, Ivko. Hopf hypersurfaces of low type in non-flat complex space forms. Kodai Math. J. 34 (2011), no. 2, 202--243. doi:10.2996/kmj/1309829547. https://projecteuclid.org/euclid.kmj/1309829547


Export citation